Related Questions

Can I take Bactrim (sulfamethoxazole and trimethoprim) ds for tinea bacterial infection?

Kinda, sorta. Bactrim (sulfamethoxazole and trimethoprim) DS is brand name for sulfamethoxazole/trimethoprim, an antibiotic used to treat bacterial infections. As such, it is not used to treat tinea or fungal infections, which require antifungals, some of which are available over-the-counter (while no antibiotics are, at least not in the States). With that said, some fungal infections can become superinfected by bacteria & thus require Bactrim (sulfamethoxazole and trimethoprim) DS. Read more...

My best friend had surgery do to a bacterial infection. He's allergic to everything. They gave him bactrim (sulfamethoxazole and trimethoprim). Is there a home/natural remedy to help?

Hard to say. If your boyfriend had surgery, a number of bacterial infections that are possible -- but we can't know without further information. Please allow your friend's doctors to treat him -- and don't rely on home or "natural" remedies to treat something without knowing what it is. Read more...

I had bacterial infection in right side of throat. Doctor gave bactrim (sulfamethoxazole and trimethoprim) tab. After taking 2tbs my throat got inflammed hw to reduce inflammation doc?

Possible abscess. People with a bacterial throat infection of unknown cause may sometimes have a developing abscess which may not be sensitive to the original antibiotic prescribed. –you need reevaluation. call your doc. Read more...
See your Dr. Lots of unanswered questions: Was your Dr treating a Strep throat? Was it tonsillitis? Or did you have some other type of infection.? Bactrim (sulfamethoxazole and trimethoprim) is not prescribed for Strep throat. If you believe the throat got worse after taking Bactrim (sulfamethoxazole and trimethoprim) it could be an allergic reaction or it could be the infection is not responding to Bactrim (sulfamethoxazole and trimethoprim). See your Dr. Read more...

I have a stomach infection (intestines) due to something I ate that caused vomiting & diarreah how long does bactrim (sulfamethoxazole and trimethoprim) antabiotic take to start working?

Indefinite. Since majority of GI "infections" are viral in nature, an antibiotic will only worsen your GI distress ; diarrhea, possibly give you c.Diff colitis, and may give you a yeast infection. Unless you were out of country, symptomatic care is all that is usually given for stomach infections, and they pass in a few days. Get checked by your dr or an urgent care. Read more...
Gastroenteritis . Most of the time is self limited, usually antibiotics are not indicated except is a few cases. You should start feeling better after a few days. Bland diet and plenty of fluids , you could also take a probiotic to replenish your flora. Take care! Read more...

I went to dr yesterday and found out I have kidney infection. How long before I start improving. I'm hurting in my stomach, back. Taking bactrim (sulfamethoxazole and trimethoprim).?

Pyelonephritis. As long as the bacteria causing the infection is sensitive to Bactrim (sulfamethoxazole and trimethoprim) you should be improving soon. If you have vomiting or unrelenting pain it is a good idea to notify your physician. Some patients who develop kidney infections require in hospital management with IV antibiotics if they are unable to tolerate the oral treatment or have progression on oral antibiotics. Read more...
Kidney or bladder? Most people get relief from bladder infections pretty fast. It's possible the bacteria is resistant to bactrim (sulfamethoxazole and trimethoprim). You might also have a more complicated kidney infection or a kidney stone. Any fever? I'd check on the culture results. Read more...